MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number FV701T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The adverse event is filed under aic reference (b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
According to the complainant the patient was implanted with a prosa valve 10 years ago.Reportedly the surgeon recently had to do a shunt revision and it appeared the prosa wasn't working so the surgeon explanted the valve and wants to send it to for testing.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches and a visible deformation of the outer housing of the prosa, were determined.Permeability test: a permeability test has shown that the prosa is permeable.Computer controlled test: to determine the opening pressure of the prosa a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow is used.The valve is tested in both the horizontal as well as the vertical positions.The results show that the prosa is operating within the acceptable tolerance in either position.Adjustment test: the m.Blue valve was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function did not operate as expected.The results indicate that the rotor no longer performs as required.Internal inspection: after dismantling of the valve, deposits were found in prosa results: according to the results of the investigation, it was determined that the valve was not adjustable.The detected deformation of the outer housing led to the dysfunction.At the time of the examination, we are unable to explain how the deformation occurred.An excessive pressure with the adjustment tool can lead to this type of deformation and affect the function of adjustment.The examination of the return has been completed with the drafting of this report.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROSA VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key23341380
Report Number2916714-2025-00068
Device Sequence Number9470190
Product Code JXG
UDI-Device Identifier04041906133023
UDI-Public(01)04041906133023(17)231003(10)20039433
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
Report Date (Section F) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2023
Device Model NumberFV701T
Device Catalogue NumberFV701T
Device Lot Number20039433
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/03/2025
Device Age7 YR
Event Location Hospital
Date Report to Manufacturer10/03/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date11/18/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA10/20/2025